MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ise indirect k for gen.2 results for two patient samples tested on the cobas b 221 6 roche omni s6 system.The initial result was reported to the medical personnel.Patient 1: the initial result from the b 221 was 7.07 mmol/l.The repeat result from the b 221 was 4.48 mmol/l.Patient 2: the initial result from the b 221 was 8.96 mmol/l.The patient sample was rerun on another laboratory instrument and the repeat result was 7.2 mmol/l.The electrode lot number is 21524047.The expiration date was requested but not provided.
 
Additional Manufacturer Narrative
The customer changed all of the electrodes in the ion-selective (ise) line, fill port, needle, and sample inlet path (sip).These parts were not available for investigation as the customer discarded them.The patient comparison results did not indicate any issues after the parts were replaced.The provided log files did not cover the date of the event.Based on database extracts, the reported k electrode was installed on (b)(6) 2023 and was valid for use on the date of the event.The calibration for the k electrode was within the limit for both 1-point and slope calibrations.The qc levels were within specifications around the date of the event.The only recurring errors were 10471 - "t&d error": "t&d disk, fill port or plug control are very contaminated or damaged.Clean the relevant components or if necessary replace".The instrument also warned to perform maintenance.The investigation determined the customer's actions (replacing the electrodes, fill port, needle, and sip) resolved the issue.Based on the information provided, the cause of the event could not be determined.The investigation did not identify a product problem.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16773018
Report Number1823260-2023-01331
Device Sequence Number19646452
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown